MAUDE Adverse Event Report: STOCKERT GMBH SMARTABLATE¿ SYSTEM RF GENERATOR (US); CARDIAC ABLATION PERCUTANEOUS CATHETER

STOCKERT GMBH SMARTABLATE¿ SYSTEM RF GENERATOR (US); CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number M490007
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 10/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Note: this event was originally reported under manufacturer report number 2029046-2024-00407 under the ngen rf generator, us configuration.However, information received by bwi on 22-mar-2024 confirmed the generator used in the procedure as the smartablate¿ system rf generator (us), not the ngen rf generator, us configuration.Therefore, this report under the smartablate¿ system rf generator (us) was created for submission.The hardware investigation has begun but it has not been completed at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Importer reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation with a smartablate¿ system rf generator (us) and the patient experienced a skin burn.The adverse event occurred on 03-oct-2023.The physician was unsure what caused the event but suspected it could be an issue with the indifferent electrode.According to the physician, no intervention was provided.The physician stated that healing had already begun by the time the injury was observed, scar remains.According to the physician, the patient's injury status has improved.The indifferent electrode used for the procedure is called valleylab rem polyhesive adult patient return electrode.The product is made by covidien.The serial and lot number of the product used in the procedure is unknown.The patient contact area and indifferent electrode were properly prepared.The indifferent electrode was placed on the patients lower back, just below the back patches.The indifferent electrode was positioned as close to the patient¿s heart as possible.It was believed that there were no air pockets between the skin and the indifferent electrode and that the entire surface area of the product was in contact with the patient¿s skin.There was no conductive gel present on the indifferent electrode.According to lab staff, no conductive gel is typically used.The indifferent electrode was not moist upon opening the packaging.The indifferent electrode is at least 124 cm2.No error codes were listed on the smartablate¿ system rf generator (us) during this procedure.The caller does not believe the patient required extended hospitalization.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a cardiac ablation with a smartablate¿ system rf generator (us) and the patient experienced a skin burn.The investigation was completed on 31-may-2024.No failure was found.A device history record evaluation was performed for the finished device number, and no internal actions related to the reported complaint condition were identified.All devices are manufactured, inspected, and released to approved specifications as part of biosense webster's quality process.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer¿s reference number: (b)(4).

Brand Name
SMARTABLATE¿ SYSTEM RF GENERATOR (US)
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
STOCKERT GMBH
boetzinger strasse 31
freiburg, b-w D-791 11
GM  D-79111
MDR Report Key19133936
Report Number2029046-2024-50004
Device Sequence Number14616998
Product Code LPB
UDI-Device Identifier04260166371390
UDI-Public04260166371390
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2024
Report Date (Section F) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberM490007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/31/2024
Device Age8 YR
Event Location Hospital
Date Report to Manufacturer03/26/2024
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; COVIDIEN VALLEYLAB POLY ADULT PATIENT RET ELECT; NGEN PUMP, US CONFIGURATION; UNK_SMART TOUCH UNIDIRECTIONAL SF
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient SexFemale
Patient Weight75 KG